Alert archive / South Dakota / Wind Advisories in 2011
Wind Advisory 13, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Apr 30, 2011, 10:10 AM MDT for Fall River County, South Dakota. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2011, 10:10 AM MDT (16:10 UTC)
- Expired
- Apr 30, 2011, 6:55 PM MDT
- In force
- 9 hr
- Issued by
- NWS Rapid City, SD
County Fall River County, SD
The radar
The Rapid City radar (KUDX), 113 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 4.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449 WWUS73 KUNR 301610 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1010 AM MDT SAT APR 30 2011 A DEEP LOW PRESSURE SYSTEM OVER NORTH DAKOTA WILL MOVE SLOWLY TOWARDS NORTHWEST MINNESOTA TODAY. THIS WILL BRING STRONG NORTHWEST WINDS TO WESTERN AND SOUTH CENTRAL SOUTH DAKOTA ALONG WITH OVER NORTHEASTERN WYOMING. WYZ054>056-058-010015- /O.EXA.KUNR.HW.W.0007.000000T0000Z-110501T0100Z/ NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK-WESTON- INCLUDING THE CITIES OF...GILLETTE...WRIGHT...MOORCROFT... HULETT...NEWCASTLE 1010 AM MDT SAT APR 30 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * STRONG NORTHWEST WINDS WILL CONTINUE THROUGH TODAY BEFORE DIMINISHING EARLY THIS EVENING. * NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012>014-025-026-030>032-072>074-WYZ071-010015- /O.CON.KUNR.HW.W.0007.000000T0000Z-110501T0100Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHEASTERN CROOK- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... FOLSOM...WALL...PHILIP...STURGIS...UNION CENTER...HERMOSA... COLONY 1010 AM MDT SAT APR 30 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * STRONG NORTHWEST WINDS WILL CONTINUE TODAY BEFORE DIMINISH EARLY THIS EVENING. * NORTHWEST WINDS OF 45 TO 55 MPH WITH GUSTS UP TO AROUND 75 MPH CAN BE EXPECTED ACROSS NORTHWEST SOUTH DAKOTA. NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED ACROSS WEST CENTRAL SOUTH DAKOTA. * OCCASIONAL SNOW SHOWERS MOVING THROUGH MAY PRODUCE SOME BLOWING SNOW...BRIEFLY REDUCING VISIBILITIES TO UNDER ONE-HALF MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ042>044-046-047-049-010015- /O.CON.KUNR.HW.W.0007.000000T0000Z-110501T0100Z/ SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...PINE RIDGE...KYLE...KADOKA...MARTIN... WHITE RIVER...MISSION...WINNER 1010 AM MDT SAT APR 30 2011 /1110 AM CDT SAT APR 30 2011/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING. * STRONG NORTHWEST WINDS WILL CONTINUE THROUGH TODAY BEFORE DIMINISHING EARLY THIS EVENING. * WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ027-041-010015- /O.NEW.KUNR.WI.Y.0013.110430T1610Z-110501T0100Z/ SOUTHERN FOOT HILLS-FALL RIVER- INCLUDING THE CITIES OF...HOT SPRINGS...EDGEMONT 1010 AM MDT SAT APR 30 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * GUSTY NORTHWEST WINDS WILL CONTINUE TODAY BEFORE DIMINISHING EARLY THIS EVENING. * WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
2 follow-up statements
829 WWUS73 KUNR 302058 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 258 PM MDT SAT APR 30 2011 A DEEP LOW PRESSURE SYSTEM OVER NORTH DAKOTA WILL CONTINUE TO SLOWLY MOVE TOWARDS NORTHWEST MINNESOTA THROUGH THIS EVENING...BRINGING STRONG NORTHWEST WINDS TO WESTERN AND CENTRAL SOUTH DAKOTA ALONG WITH OVER NORTHEASTERN WYOMING. SDZ001-002-012>014-WYZ071-010500- /O.EXT.KUNR.HW.W.0007.000000T0000Z-110501T0500Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHEASTERN CROOK- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...COLONY 258 PM MDT SAT APR 30 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING. * STRONG NORTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS UP TO 75 MPH WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE DIMINISHING LATE THIS EVENING. * OCCASIONAL SNOW SHOWERS MOVING THROUGH MAY PRODUCE SOME BLOWING SNOW...BRIEFLY REDUCING VISIBILITIES TO UNDER ONE-HALF MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ025-026-030>032-042>044-046-047-049-072>074-010500- /O.EXT.KUNR.HW.W.0007.000000T0000Z-110501T0500Z/ NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD- TRIPP-STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...SPEARFISH...RAPID CITY...FOLSOM... WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN... WHITE RIVER...MISSION...WINNER...STURGIS...UNION CENTER...HERMOSA 258 PM MDT SAT APR 30 2011 /358 PM CDT SAT APR 30 2011/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MDT /MIDNIGHT CDT/ THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MDT /MIDNIGHT CDT/ THIS EVENING. * STRONG NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 65 MPH WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE DIMINISHING LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ WYZ054>056-058-010100- /O.CON.KUNR.HW.W.0007.000000T0000Z-110501T0100Z/ NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK-WESTON- INCLUDING THE CITIES OF...GILLETTE...WRIGHT...MOORCROFT... HULETT...NEWCASTLE 258 PM MDT SAT APR 30 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * STRONG NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINISHING EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ027-041-010500- /O.EXT.KUNR.WI.Y.0013.000000T0000Z-110501T0500Z/ SOUTHERN FOOT HILLS-FALL RIVER- INCLUDING THE CITIES OF...HOT SPRINGS...EDGEMONT 258 PM MDT SAT APR 30 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING. * GUSTY NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE DIMINISHING LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
663 WWUS73 KUNR 010055 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 655 PM MDT SAT APR 30 2011 A DEEP LOW PRESSURE SYSTEM OVER NORTH DAKOTA WILL CONTINUE TO SLOWLY MOVE TOWARDS MINNESOTA THROUGH THIS EVENING...BRINGING STRONG NORTHWEST WINDS TO WESTERN AND CENTRAL SOUTH DAKOTA. SDZ001-002-012>014-WYZ071-010500- /O.CAN.KUNR.HW.W.0007.000000T0000Z-110501T0500Z/ /O.NEW.KUNR.HW.W.0008.110501T0100Z-110501T0500Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHEASTERN CROOK- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...COLONY 655 PM MDT SAT APR 30 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING. * STRONG NORTHWEST WINDS OF 40 TO 55 MPH WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE DIMINISHING LATE THIS EVENING. * OCCASIONAL SNOW SHOWERS MOVING THROUGH MAY PRODUCE SOME BLOWING SNOW...BRIEFLY REDUCING VISIBILITIES TO UNDER ONE-HALF MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ025-026-030>032-042>044-046-047-049-072>074-010500- /O.CAN.KUNR.HW.W.0007.000000T0000Z-110501T0500Z/ /O.NEW.KUNR.HW.W.0008.110501T0100Z-110501T0500Z/ NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD- TRIPP-STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...SPEARFISH...RAPID CITY...FOLSOM... WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN... WHITE RIVER...MISSION...WINNER...STURGIS...UNION CENTER...HERMOSA 655 PM MDT SAT APR 30 2011 /755 PM CDT SAT APR 30 2011/ ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MDT /MIDNIGHT CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MDT /MIDNIGHT CDT/ THIS EVENING. * STRONG NORTHWEST WINDS OF 30 TO 45 MPH WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE DIMINISHING LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ WYZ054>056-058-010200- /O.CAN.KUNR.HW.W.0007.000000T0000Z-110501T0100Z/ NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK-WESTON- INCLUDING THE CITIES OF...GILLETTE...WRIGHT...MOORCROFT... HULETT...NEWCASTLE 655 PM MDT SAT APR 30 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE HIGH WIND WARNING. * THE STRONGER WINDS ACROSS NORTHEAST WYOMING HAVE SUBSIDED. $$ SDZ027-041-010200- /O.CAN.KUNR.WI.Y.0013.000000T0000Z-110501T0500Z/ SOUTHERN FOOT HILLS-FALL RIVER- INCLUDING THE CITIES OF...HOT SPRINGS...EDGEMONT 655 PM MDT SAT APR 30 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. * THE STRONGER WINDS ACROSS FALL RIVER COUNTY HAVE SUBSIDED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Apr 30, 9:48 AM MDT, 22 minutes earlier.
Area forecast discussion, Apr 30, 9:48 AM MDT, 22 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
948 AM MDT SAT APR 30 2011
.DISCUSSION...CURRENT SURFACE ANALYSIS PLACES DEEP LOW PRESSURE
OVER CENTRAL NORTH DAKOTA WITH VERY TIGHT PRESSURE GRADIENT OVER
WESTERN/S CTRL SOUTH DAKOTA...BRINGING STRONG NORTHWEST TO
WESTERLY WINDS OVER THE AREA. IN NORTHWEST SOUTH
DAKOTA...SUSTAINED WINDS OF OVER 50 MPH IN BUFFALO AND BISON HAVE
BEEN REPORTED THIS MORN. WITH WINDS STRENGTHENING OVER THE SWRN/S
CTRL SD PLNS HAVE EXTENDED WARNING TO THE NEBRASKA BORDER.
PERIODS OF RAIN/SNOW SHOWERS WILL CONTINUE TODAY...WHICH MAY
BRIEFLY REDUCE VISIBILITIES IN THE STRONG WINDS. OVER THE NRN/CTRL
BLKHLS...HAVE UPPED POPS FOR THE AFTERNOON AS UPSLOPE ENHANCEMENT
CONTINUES AND SUFFICIENT MOISTURE REMAINS. UPDATES HAVE BEEN
SENT.
&&
.AVIATION...STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER
60 MPH WILL CONTINUE THROUGH THIS AFTERNOON. AREAS OF RAIN AND SNOW
WILL PERSIST ACROSS NORTHWEST SOUTH DAKOTA...THE BLACK HILLS...AND
PORTIONS OF NORTHEAST WYOMING THROUGH THIS AFTERNOON WITH IFR/LIFR
VSBY. ELSEWHERE...ISOLATED RAIN/SNOW SHOWERS WILL BE FOUND WITH
MVFR/IFR CIGS AND MVFR VSBY.
&&
.PREV DISCUSSION... /ISSUED 255 AM MDT SAT APR 30 2011/
DISCUSSION...AT 08Z SURFACE MAP SHOWS DEEP LOW OVER NORTH
CENTRAL NORTH DAKOTA WHILE DEEP UPPER LOW IS OVER WEST-CENTRAL
NORTH DAKOTA. W-NW WINDS BEGINNING TO INCREASE ACROSS NORTHWEST
SD WITH SCATTERED RAIN/SNOW SHOWERS WRAPPING AROUND UPPER LOW
AND MOVING THRU NERN WY/NRN BLACK HILLS AND NWRN SD. TEMPS IN
THE 30S OVER ALL BUT SOUTH CENTRAL SD WHERE TEMPS IN LOWER 40S.
TODAY/TONIGHT...PRESSURE GRADINT WILL TIGHTEN WITH 850MB WINDS
FORECAST AT 45-55 KTS. WITH TIGHT PRESSURE GRADIENT AND GOOD
MIXING WILL HOIST HIGH WIND WARNING ACROSS WRN SD PLAINS MAINLY
NORTH OF I-90 WITH HIGH END ADVISORY OVER SOUTH CENTRAL SD.
EXPECT WINDS OF 40-45/GUST 65 OVER WARNING AREA AND 30-35/GUST 55
OVER ADVISORY AREA. WINDS SHOULD DIMINISH LATE THIS AFTERNOON AND
EARLY THIS EVEING. SNOW SHOWERS WILL WRAP INTO NORTHEAST WYOMING/
NWRN SD AND THE BLACK HILLS THIS MORNING...DRIER AIR WILL PUSH
INTO REGION QUICKLY THIS AFTERNOON AND ONLY EXPECT SCT RAIN/SNOW
SHOWERS IN THE AFTERNOON. BEST CHANCES OF ACCUMULATING SNOWS WILL
BE IN THE HIGHER ELEVATIONS OF THE BLACK HILLS WHERE A COUPLE OF
INCHES MAY FALL. TONIGHT WILL BE PARTLY CLOUDY AND COOL...MAY SEE
AN ISOLATED SNOW SHOWER OR TWO OVER THE BLACK HILLS AND FAR NERN
WY.
SUN/SUN NIGHT...NW FLOW WILL CONTINUE ACROSS THE REGION. THERE
WILL BE ENOUGH MOISTURE/INSTABILITY FOR SCATTERED SHOWERS...SOME
SNOW SHOWERS WILL BE POSSIBLE DURING THE MORNING HOURS. TEMPS WILL
STAY ON THE COOL SIDE. OUTSIDE OF AN ISOLD SHOWER OR TWO ON SUNDAY
EVENING...IT SHOULD BE PARTLY CLOUDY AND COOL.
MON/MON NIGHT...UPPER RIDGE WILL BRING DRIER AND WARMER WEATHER
TO THE AREA FOR MONDAY AND MONDAY NIGHT.
EXTENDED...UPPER LEVEL RIDGE BREAKS DOWN TUESDAY AS NEXT UPPER
TROF DIGS INTO THE NORTHERN ROCKIES. GUIDANCE SHOWS COLD FRONT WEST
OF FORECAST AREA UNTIL LATE TUESDAY...ALLOWING FOR DRY CONDITIONS
AND ABOVE AVERAGE TEMPERATURES. UPPER TROUGH SWINGS THROUGH THE
FORECAST AREA TUESDAY NIGHT INTO WEDNESDAY NIGHT...BRINGING COOLER
TEMPERATURES AND A CHANCE OF SHOWERS. WEAK RIDGING RETURNS FOR
THURSDAY AND FRIDAY.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR
BENNETT-BUTTE-CUSTER CO PLAINS-HAAKON-HARDING-HERMOSA FOOT
HILLS-JACKSON-MELLETTE-NORTHERN FOOT HILLS-NORTHERN MEADE
CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-SHANNON-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-
TRIPP-ZIEBACH.
WY...HIGH WIND WARNING UNTIL 7 PM MDT THIS EVENING FOR NORTHEASTERN
CROOK.
&&Hazardous weather outlook, Apr 30, 5:38 AM MDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 538 AM MDT SAT APR 30 2011 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-011300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 538 AM MDT (638 AM CDT) SAT APR 30 2011 ...HIGH WIND WARNING TODAY FOR THE NORTHWEST AND WEST CENTRAL PLAINS OF WESTERN SOUTH DAKOTA AND FOR EXTREME NORTHEAST WYOMING... ...WIND ADVISORY TODAY FOR SOUTH CENTRAL SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE AREA TODAY AS A TIGHT PRESSURE GRADIENT DEVELOPS OVER THE NORTHERN PLAINS. THE STRONGEST WINDS WILL BE ACROSS THE NORTHWESTERN AND WEST CENTRAL SOUTH DAKOTA PLAINS...WHERE SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED. ACROSS SOUTH CENTRAL SOUTH DAKOTA WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED. THE WINDS WILL DIMINISH EARLY THIS EVENING. SNOW CAN BE EXPECTED THIS MORNING ACROSS THE NORTHERN BLACK HILLS AND IN THE BEAR LODGE MOUNTAINS WHERE 1 TO 3 INCHES ARE POSSIBLE. THE SNOW WILL DIMINISH BY MIDDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
In the hours before
Local storm report, Apr 30, 7:15 AM MDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
715 AM MDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 AM NON-TSTM WND GST BUFFALO 45.58N 103.55W
04/30/2011 M77.00 MPH HARDING SD ASOS
0656 AM HIGH SUST WINDS BUFFALO 45.58N 103.55W
04/30/2011 M58.00 MPH HARDING SD ASOS
&&
WFO RAPID CITYLocal storm report, Apr 30, 9:33 AM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
933 AM MDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HIGH SUST WINDS 1 NW NISLAND 44.68N 103.57W
04/30/2011 M47.00 MPH BUTTE SD MESONET
0755 AM HIGH SUST WINDS ELLSWORTH AFB 44.15N 103.10W
04/30/2011 M45.00 MPH MEADE SD OTHER FEDERAL
0800 AM NON-TSTM WND GST WALL 43.99N 102.24W
04/30/2011 M63.00 MPH PENNINGTON SD MESONET
0804 AM HIGH SUST WINDS 1 SSW SOUTH EAGLE BUTTE 44.98N 101.24W
04/30/2011 M42.00 MPH ZIEBACH SD MESONET
0805 AM HIGH SUST WINDS BISON 45.52N 102.46W
04/30/2011 M50.00 MPH PERKINS SD MESONET
0815 AM NON-TSTM WND GST RAPID CITY AIRPORT 44.04N 103.06W
04/30/2011 M61.00 MPH PENNINGTON SD ASOS
0820 AM HIGH SUST WINDS 8 S WALL 43.88N 102.24W
04/30/2011 M45.00 MPH PENNINGTON SD MESONET
0822 AM NON-TSTM WND GST DOWNTOWN RAPID CITY 44.08N 103.23W
04/30/2011 M60.00 MPH PENNINGTON SD OFFICIAL NWS OBS
0825 AM NON-TSTM WND GST FAITH 45.02N 102.03W
04/30/2011 M60.00 MPH MEADE SD ASOS
0829 AM NON-TSTM WND GST ELLSWORTH AFB 44.15N 103.10W
04/30/2011 M66.00 MPH MEADE SD OTHER FEDERAL
0830 AM NON-TSTM WND GST DOWNTOWN SPEARFISH 44.50N 103.86W
04/30/2011 M59.00 MPH LAWRENCE SD MESONET
TIME ESTIMATED
0830 AM NON-TSTM WND GST DOWNTOWN BELLE FOURCHE 44.67N 103.85W
04/30/2011 M58.00 MPH BUTTE SD MESONET
TIME ESTIMATED
0840 AM HIGH SUST WINDS 2 E COTTONWOOD 43.96N 101.86W
04/30/2011 M43.00 MPH JACKSON SD MESONET
0847 AM NON-TSTM WND GST PHILIP 44.05N 101.67W
04/30/2011 M61.00 MPH HAAKON SD ASOS
0856 AM NON-TSTM WND GST 32 N DOWNTOWN BELLE FOU 45.13N 103.85W
04/30/2011 M66.00 MPH BUTTE SD MESONET
&&
WFO RAPID CITYThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:44 AM MDT | High Wind Warning | UNR | Bennett, Butte, Custer, Haakon, Harding, Jackson and 9 more | 16 hr |
| Apr 30, 2:44 AM MDT | Wind Advisory | UNR | Bennett, Jackson, Mellette, Oglala Lakota, Todd, Tripp | 6 hr |
Nearby
Wind Advisories in South Dakota, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.